10 Days Post Op Hairtransplant and Still Scabbing?

I've followed doctor orders to the letter. I have two areas up front that have pea sized scabs. Will these scabs harbor bacteria? I have placed some Polysporin on these areas to hopefully help prevent that.I also do not know if it's safe to sleep on my recipient sites as well as the donor site.

Doctor Answers (4)

Scabbing after hair transplantation is normal

+1

Scabbing usually lasts close to two weeks. In order to speed up its resolution , keeping it moist is important. You can do this by standing in the shower twice a day and by just spraying a mist of water on the healing areas repeatedly during the day. Keeping an ointment such as Aquaphor over the healing areas helps as well.


San Diego Dermatologic Surgeon
4.5 out of 5 stars 12 reviews

Healing After Hair Transplant

+1

Post-op scabbing can sometimes take up to two full weeks to flake off. Keeping them clean and letting them run their natural course is all you can do. All instructions regarding post-op care, from sleeping to showering to exercising, should be addressed by your surgeon/clinic.

Sanusi Umar, MD
Redondo Beach Dermatologic Surgeon
4.5 out of 5 stars 15 reviews

Scabs after hair transpla

+1

These questions should first be addressed to your surgeon. In most cases the crusts will fall off when they are ready to. The antibiotic ointment is good idea. The sleeping question should only be answered by your doctor . 

Sheldon S. Kabaker, MD
Oakland Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

You might also like...

Scabbing after a Hair Transplant

+1

The medical literature says that after 24 hours the grafts are in place and can't really be pulled out.  However, I am paranoid, so I recommend you are very gentle until all the scabbing has cleared.  Generally, I have patients apply witchhazel, a topical astringent to the scalp with a spray bottle.  It keeps the scabs moist and clean.  You need to spray it on 6 or more times a day.  The scabs generally fall off after 7-10 days.  The polysporin is very thick and may injure the grafts.  So, I wouldn't apply it.

John Bitner, MD
Salt Lake City Facial Plastic Surgeon
5.0 out of 5 stars 33 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.